MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA UNIQUE (SILICONE) CUFF PILOT 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA UNIQUE (SILICONE) CUFF PILOT 4; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN922772
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that as the doctor "was placing the lma in the patient's airway, the silicone cuff came apart from the plastic tube and then got lodged in the patient's airway.The doctor was able to pull it out safely".Additional information states that there was no patient harm or injury, the patient status is reported as "fine".The procedure was completed with minimal delay and the patient did not experience any oxygen desaturation.The device was brand new with no noticeable damages.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The sample was returned and sent to the manufacturing site for evaluation.The manufacturing site reports a visual exam was performed on the returned device and it was observed that the backplate was detached.The presence of glue was noticed on the joint area of the tube and the backplate joint area.It was also reported that "dhr for the packaging lot 11f22k0418 was reviewed and no abnormalities was found with the complaint lot.No findings or reject on different size of product was observed during the packaging process." the complaint was confirmed based on the visual exam of the returned sample.The root cause is manufacturing related.
 
Event or Problem Description

Brand Name
LMA UNIQUE (SILICONE) CUFF PILOT 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17109975
Report Number3011137372-2023-00159
Device Sequence Number13996607
Product Code CAE
UDI-Device Identifier15060112318181
UDI-Public15060112318181
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model NumberIPN922772
Device Catalogue Number105200-000040
Device Lot Number11F22K0418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown